Oklahoma, 2004

Hail in Oklahoma, June 5, 2004

June 5, 2004 · NWS OUN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 5, 1:20 AM CST, 0 minutes earlier.

Area forecast discussion, Jun 5, 1:20 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
215 AM CDT SAT JUN  5 2004

.DISCUSSION...
THE NORTH SOUTH BROKEN LINE OF STORMS THAT HAVE BEEN DEVELOPING
EARLY THIS MORNING THROUGH CENTRAL OK HAVE BEEN IN AN AREA OF
PERSISTENT DEEP-LAYER MOISTURE CONVERGENCE AIDED BY THE LOW LEVEL
JET. THIS MAY LINGER FOR A WHILE AFTER SUNRISE. THE OLDER COMPLEX
ACROSS NORTH TX WILL HAVE MOSTLY MOVED SOUTHEAST OF OUR AREA BY
SUNRISE...BUT ADDITIONAL DEVELOPMENT MAY CONTINUE BEHIND THE MAIN
AREA THIS MORNING.

BY MIDDAY THINGS ARE EXPECTED TO BE AT A RELATIVE LULL BEFORE
SYNOPTIC SCALE FORCES BEGIN TO INFLUENCE NORTHERN AND WESTERN OK
WEATHER LATE THIS AFTERNOON AND OVERNIGHT. THE MEAN UPPER TROUGH IS
EXPECTED TO SHIFT EAST SENDING SEVERAL SHORT WAVE TROUGHS AHEAD OF
IT. THE ETA AND GFS ARE IN GOOD AGREEMENT THAT THE FIRST ONE MAY LIE
SOUTHWEST-NORTHEAST ACROSS KS THIS AFTERNOON WITH THE SECOND ONE
BEING A DEEPENING OF THIS ONE OVER CENTRAL OK LATE TONIGHT. THE LOW
LEVEL JET FROM SOUTHWEST TO CENTRAL OK IS EXPECTED TO ONCE AGAIN BE
A PLAYER TONIGHT. THE ASSOCIATED SYNOPTIC SURFACE BOUNDARY IS
EXPECTED TO MOVE INTO NW OK LATE TONIGHT AND INTO CENTRAL OK SUNDAY
MORNING BEFORE FADING SLOWLY AWAY SUNDAY AFTERNOON. POPS HAVE BEEN
RAISED NEAR 80 PERCENT THROUGH CENTRAL AND SOUTHWEST OK FOR LATE
TONIGHT.

THE FOLLOWING BUILDING SURFACE RIDGE SHOULD KEEP TEMPERATURES ABOVE
NORMAL AND RAIN CHANCES LOW UNTIL THROUGH LATE NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  80  65  84  68 /  70  80  50  20
HOBART OK         86  66  87  68 /  30  80  30  20
WICHITA FALLS TX  89  68  88  70 /  40  80  60  20
GAGE OK           85  64  85  65 /  40  70  10  10
PONCA CITY OK     79  65  81  66 /  70  70  30  20
DURANT OK         80  67  83  70 /  60  50  60  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

9

EFFECTIVE 7 AM TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER
FOR THIS PRODUCT WILL CHANGE FROM AFDOKC TO AFDOUN.  THE WMO HEADER
WILL REMAIN UNCHANGED.  PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, Jun 4, 11:00 AM CST, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT FRI JUN 4 2004

OKZ004>048-050>052-TXZ083>090-051200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MUCH OF OKLAHOMA LATE
THIS EVENING AND OVERNIGHT. THE SLIGHT RISK AREA IS NORTHEAST OF A
LINE FROM WOODWARD... TO HOBART... TO ARDMORE... TO DURANT.
ISOLATED SEVERE STORMS MAY ALSO OCCUR FROM MID-AFTERNOON INTO THIS
EVENING NEAR AND SOUTH OF THE RED RIVER.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE AFTER 4 PM...
THROUGH OVERNIGHT.

IMPACTS...
DAMAGING THUNDERSTORM WINDS... UP TO ABOUT 60 MPH WILL BE THE MAIN
THREAT. HAIL... UP TO NICKEL SIZE... WILL BE A SECONDARY THREAT WITH
THE STORMS TONIGHT.  THE ISOLATED STORMS THIS AFTERNOON AND EVENING
WILL HAVE HAIL... UP TO QUARTER SIZE... AS THE PRIMARY THREAT.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS MAINLY
DURING THE EVENING AND OVERNIGHT HOURS.

DISCUSSION...
SCATTERED THUNDERSTORMS HAVE PERSISTED THROUGH THE MORNING OVER MUCH
OF CENTRAL AND NORTHERN OKLAHOMA.  THIS HAS CREATED AN OUTFLOW
BOUNDARY THAT IS BEING REINFORCED BY DIFFERENTIAL HEATING... DUE TO
CLEAR SKIES SOUTHWEST OF THE THUNDERSTORM AREA.  BY 4 PM... THE
BOUNDARY SHOULD LIE NEAR THE RED RIVER... AND A FEW STORMS MAY
DEVELOP ALONG IT.  A FEW OF THESE STORMS MAY BECOME SEVERE... WITH
LARGE HAIL BEING THE MAIN CONCERN. THESE STORMS SHOULD MOVE SOUTH
OR SOUTHEAST TOWARD CENTRAL TEXAS THIS EVENING.

THE BEST CHANCES FOR SEVERE WEATHER WILL LIKELY BE TONIGHT AS STORMS
THAT DEVELOP IN THE HIGH PLAINS OF COLORADO THIS AFTERNOON DEVELOP
INTO A CLUSTER OF STORMS AND MOVE SOUTHEAST INTO THE AREA. A
SOUTHERLY LOW LEVEL JET IS EXPECTED TO DEVELOP OVERNIGHT
TRANSPORTING BETTER MOISTURE INTO THE AREA HELPING TO MAINTAIN THE
COMPLEX OF STORMS. DAMAGING WINDS WILL BE THE MAIN CONCERN...WITH
LARGE HAIL A SECONDARY CONCERN.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 5.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN SATURDAY NIGHT DUE TO A
COLD FRONT MOVING INTO THE AREA AND AN ASSOCIATED UPPER LEVEL
DISTURBANCE. THUNDERSTORM CHANCES WILL CONTINUE INTO EARLY NEXT WEEK
AS WEAK IMPULSES MOVE THROUGH THE UPPER NORTHWESTERLY FLOW AND
VARIOUS SURFACE BOUNDARIES LINGER IN THE AREA.  SLIGHT CHANCES FOR
THUNDERSTORMS WILL RETURN TO THE FORECAST THURSDAY NIGHT INTO FRIDAY
AS ANOTHER STORM SYSTEM PUSHES THE DRYLINE TOWARD WESTERN OKLAHOMA
AT THE END OF NEXT WEEK.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.

CMS

EFFECTIVE 7 AM TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER
FOR THIS PRODUCT WILL CHANGE FROM HWOOKC TO HWOOUN.  THE WMO HEADER
WILL REMAIN UNCHANGED.  PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.

In the hours before

Special weather statement, Jun 4, 11:14 PM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1214 AM CDT SAT JUN 5 2004

OKZ036-037-050530-
JACKSON OK-TILLMAN OK-
1214 AM CDT SAT JUN 5 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR JACKSON AND TILLMAN
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER ELMER AT 1214 AM CDT...MOVING
SOUTHEAST AT 35 MPH. THIS STORM COULD PRODUCE HAIL UP TO THE SIZE OF
DIMES.
Special weather statement, Jun 4, 11:49 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1249 AM CDT SAT JUN 5 2004

OKZ037-050600-
TILLMAN OK-
1249 AM CDT SAT JUN 5 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR TILLMAN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST OF TIPTON AT 1249
AM CDT...MOVING EAST SOUTHEAST AT 30 MPH. THE STORM LIKELY CONTAINS
SMALL HAIL.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

CJS
Special weather statement, Jun 5, 12:20 AM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
120 AM CDT SAT JUN 5 2004

OKZ038-050630-
COMANCHE OK-
120 AM CDT SAT JUN 5 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF INDIAHOMA AT
120 AM CDT...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF DIMES
WILL BE POSSIBLE WITH THIS STORM.

CJS
Special weather statement, Jun 5, 12:33 AM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
133 AM CDT SAT JUN 5 2004

OKZ038-050645-
COMANCHE OK-
133 AM CDT SAT JUN 5 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF INDIAHOMA AT
133 AM CDT...MOVING EAST AT 30 MPH. HAIL TO NEAR ONE INCH IN
DIAMETER WILL BE POSSIBLE.

CJS
Special weather statement, Jun 5, 12:47 AM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
147 AM CDT SAT JUN 5 2004

OKZ027-050700-
GRADY OK-
147 AM CDT SAT JUN 5 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRADY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF TUTTLE AT 147 AM
CDT. THE STORM WAS NEARLY STATIONARY. HEAVY RAIN AND HAIL TO THE
SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM.

CJS
Special weather statement, Jun 5, 1:00 AM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
200 AM CDT SAT JUN 5 2004

OKZ024-027-050715-
CANADIAN OK-GRADY OK-
200 AM CDT SAT JUN 5 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN AND GRADY COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF TUTTLE AT 200
AM CDT...MOVING NORTH AT 10 MPH. THIS STORM WILL LIKELY CONTAIN
HEAVY RAIN AND HAIL POSSIBLY TO NEAR ONE INCH IN DIAMETER.

CJS

The radar

The Norman radar (KTLX), 55 km away, was scanning. The volume nearest the first event began at 07:19 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Canadian

When
June 5, 1:20 AM CST
Where
Canadian County, 3 mi ESE of Union City
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.367, -97.883

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409130.